Next Article in Journal
Exact Solutions in Modified Gravity Models
Next Article in Special Issue
Multivariate Multi-Scale Permutation Entropy for Complexity Analysis of Alzheimer’s Disease EEG
Previous Article in Journal / Special Issue
Minimum Mutual Information and Non-Gaussianity Through the Maximum Entropy Method: Theory and Properties
Open AccessArticle

Fourth Order Diffusion Equations with Increasing Entropy

Department of Mathematics and Statistics, La Trobe University, Bundoora VIC 3086, Australia
*
Author to whom correspondence should be addressed.
Entropy 2012, 14(7), 1127-1139; https://doi.org/10.3390/e14071127
Received: 11 April 2012 / Revised: 19 June 2012 / Accepted: 19 June 2012 / Published: 25 June 2012
(This article belongs to the Special Issue Concepts of Entropy and Their Applications)
The general quasi-linear autonomous fourth order diffusion equation ut = −[G(u)uxxx + h(u, ux, uxx)]x with positive variable diffusivity G(u) and lower-order flux component h is considered on the real line. A direct algorithm produces a general class of equations for which the Shannon entropy density obeys a reaction-diffusion equation with a positive irreducible source term. Such equations may have any positive twice-differentiable diffusivity function G(u). The forms of such equations are the indicators of more general conservation equations whose entropy equation may be expressed in an alternative reaction-diffusion form whose source term, although reducible, is positive. View Full-Text
Keywords: Shannon entropy; fourth order diffusion; irreversibility Shannon entropy; fourth order diffusion; irreversibility
Show Figures

Figure 1

MDPI and ACS Style

Tehseen, N.; Broadbridge, P. Fourth Order Diffusion Equations with Increasing Entropy. Entropy 2012, 14, 1127-1139.

Show more citation formats Show less citations formats

Article Access Map by Country/Region

1
Only visits after 24 November 2015 are recorded.
Back to TopTop